should i start meds or wait
Mar 18, 2005
Hello Dr.Young, last july i tested positive and my CD4 was 483 ,VL was 0 every 3 months i do blood test and the Cd4 readings are 07/30/04- 21% 08/17/04-418 11/16/04- 461 02/15/05- 460 my Viral load count is increasing constantly. at the last test result it was 4000 and now (02/15/05) it is 19000. Should i start medication or not. my doctor suggest to wait and watch. I dont have any such complications as long as normal health is concerned except that some time i feel tired. my red cell count is normal,thats what the doctor says. pl advice
Response from Dr. Young
Thanks for your post and questions.
If you're feeling well (asymptomatic), with these labs, I'd be in no hurry to initiate treatment. That said, the percentage is a little lower than expected for a CD4 count of over 400, and this point might cause me to watch your symptoms and labs a little more closely.
Overall, I'd be in agreement with your doctor to wait and watch (both your labs and symptoms). If things progress, I'd have a low threshold to start on medications.
Good luck, thanks for reading. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Using Soap As A Lubricant With Condoms And Hiv Risk
- Safety Precautions To Take With People Living With Hiv
- Hiv Symptoms After 3 Days
- What To Eat When You Have Bacterial Vaginosis?
- What Percentage Of People In The World Have Bacterial Vaginosis?
- What Part Of The Body Is Affected By Shingles?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.